Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 36, NWS La Crosse, WI

June 9, 2008Fillmore County, Houston County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jun 9, 2008, 9:40 AM CDT for Fillmore County, Houston County, Minnesota. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 9:40 AM CDT (14:40 UTC)
Expired
Jun 10, 2008, 8:41 AM CDT
In force
23 hr
Issued by
NWS La Crosse, WI
Flood severity
Moderate

Counties Fillmore County, MN, Houston County, MN

The river

Written for the forecast point South Branch Root River at Preston (PTNM5).

Action stage
933 ft
Minor stage
937 ft
Moderate stage
939 ft
Major stage
942 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 091440
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
940 AM CDT MON JUN 09 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  SOUTH BRANCH ROOT RIVER AT PRESTON AFFECTING FILLMORE AND HOUSTON 
  COUNTIES

.HEAVY RAIN OVER THE WEEKEND CAUSED THE ROOT RIVER TO RISE ABOVE
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC045-055-100040-
/O.NEW.KARX.FL.W.0036.080609T1440Z-000000T0000Z/
/PTNM5.2.ER.080609T0000Z.080609T1300Z.000000T0000Z.NO/
940 AM CDT MON JUN 09 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH BRANCH ROOT RIVER AT PRESTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9 AM MONDAY THE STAGE WAS ESTMATED AT 939.4 FEET. 
* FLOOD STAGE IS 937.0 FEET. 
* THE RIVER HAS BEGUN TO RECEDE AND WILL CONTINUE TO FALL THROUGH 
  THE DAY.


$$

BROOKS
3 follow-up statements
000 
WGUS83 KARX 091906
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
206 PM CDT MON JUN 09 2008

...THE FLOOD WARNING CONTINUES FOR...


  CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES 
 
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
 
  SOUTH BRANCH ROOT RIVER AT PRESTON AND LANESBORO AFFECTING FILLMORE  
  AND HOUSTON COUNTIES 
 
  TURKEY RIVER AT ELKADER AND GARBER AFFECTING CLAYTON COUNTY 
 
  UPPER IOWA RIVER AT DECORAH AND DORCHESTER HWY 76 AFFECTING  
  ALLAMAKEE AND WINNESHIEK COUNTIES 
 
 
...RECORD FLOODING IS OCCURRING AND WILL CONTINUE......MAJOR FLOODING
IS OCCURRING AND WILL CONTINUE......MAJOR FLOODING IS OCCURRING AND 
WILL CONTINUE......MINOR FLOODING IS FORECAST...


.HEAVY RAIN ACROSS THE AREA OVER THE WEEKEND HAS CAUSED RIVER LEVELS
TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST
INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC005-191-100506-
/O.CON.KARX.FL.W.0032.000000T0000Z-080611T0051Z/
/DEHI4.3.ER.080608T1242Z.080609T1400Z.080610T1251Z.NR/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE UPPER IOWA RIVER AT DECORAH.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM MONDAY THE STAGE WAS 17.5 FEET. 
* RECORD FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  MORNING.
* AT 14.0 FEET...MAJOR FLOODING MAY OCCUR OUTSIDE THE AREAS PROTECTED 
  BY THE LEVEE. 
* AT 13.0 FEET...RESIDENTIAL FLOODING ON THE WEST SIDE OF TOWN IS 
  POSSIBLE. STREET AND STORM SEWER FLOODING ON THE EAST SIDE OF TOWN 
  SOUTH OF THE LEVEE CAN CAUSE BASEMENT FLOODING IF FLOOD STAGE IS 
  EXCEEDED FOR AN EXTENDED PERIOE OF TIME. 
* AT 12.0 FEET...RESIDENTIAL AREAS ARE THREATENED ON THE WEST EDGE OF 
  DECORAH JUST BEFORE THE LEVEE PROTECTING THE TOWN BEGINS. SOME 
  AGRICULTURAL FLOODING MAY ALSO OCCUR. 


$$

IAC005-100505-
/O.CON.KARX.FL.W.0025.000000T0000Z-080612T0600Z/
/DCHI4.3.ER.080608T1114Z.080610T0000Z.080611T1800Z.NR/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE UPPER IOWA RIVER AT DORCHESTER HWY 76.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1 PM MONDAY THE STAGE WAS 21.4 FEET. 
* MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 22.6 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY AFTERNOON.
* AT 17.0 FEET...IOWA HIGHWAY 76 IS OVERTOPPED JUST NORTH OF THE GAGE 
  SITE.
* AT 16.0 FEET...IOWA HIGHWAY 76 SOUTH OF DORCHESTER MAY BE 
  THREATENED BY FLOOD WATERS.
* AT 15.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING BEGINS.
* AT 14.0 FEET...LOWLAND AGRICULTURAL AREAS BEGIN TO FLOOD.

$$

IAC067-131-100505-
/O.CON.KARX.FL.W.0031.000000T0000Z-080611T1746Z/
/CCYI4.3.ER.080608T1452Z.080609T0545Z.080611T0546Z.NR/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1145 AM MONDAY THE STAGE WAS ESTIMATED BETWEEN 25.0 AND 26.0 
  FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY 
  JUST AFTER MIDNIGHT.
* AT 21.5 FEET...CLARK STREET AT BRANTINGHAM FLOODS AND THE 
  CHAUTAUQUA AVENUE LIFT STATION WET WELL REQUIRES SANDBAGGING. 
* AT 20.0 FEET...CLARK STREET AT LELAND FLOODS AND COURT STREET AT 
  ILLINOIS FLOODS.
* AT 19.5 FEET...RIVERSIDE DRIVE AT IOWA AND JOLSIN STREET FLOODS. 
  ALSO CHAUTAUQUA AVENUE FLOODS AND SANDBAGGING IS REQUIRED. 
* AT 19.0 FEET...BRACKETT STREET AND RIVERSIDE AT NORTH JOHNSON 
  FLOOD. ALSO LIONS FIELD COTTAGES ARE THREATENED AND ADDITIONAL 
  EVACUATIONS MAY BE REQUIRED.  
* AT 18.0 FEET...4TH AND SOUTH GRAND STREET BEGIN FLOODING AND 
  EVACUATIONS MAY BE REQUIRED. 
* AT 17.0 FEET...HOMES SOUTH OF RIVERSIDE FLOOD AND EVACUATIONS MAY 
  BE REQUIRED. 
* AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE FLOODS 
  AND FLOODING ON PARK DRIVE IS LIKELY. 
* AT 12.0 FEET...BARRICADING OF STREETS BEGIN AND THE INTERSECTION OF 
  RIVERSIDE AND ILLINOIS STREETS MAY BE FLOODED. 

$$

IAC043-100505-
/O.CON.KARX.FL.W.0022.000000T0000Z-080612T0312Z/
/EKDI4.3.ER.080608T1316Z.080610T0000Z.080611T1512Z.NO/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1 PM MONDAY THE STAGE WAS 19.8 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 23.4 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  WEDNESDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. 

$$

IAC043-100505-
/O.CON.KARX.FL.W.0023.000000T0000Z-080612T0913Z/
/GRBI4.3.ER.080608T1402Z.080609T0615Z.080611T2113Z.NO/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1 PM MONDAY THE STAGE WAS 26.5 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 28.1 FEET BY 
  TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE LATE WEDNESDAY AFTERNOON.
* AT 26.0 FEET...THE EARTHEN LEVEE AT ELKPORT WHICH IS JUST UPSTREAM 
  OF GARBER IS THREATENED. 
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  


$$

MNC045-055-100505-
/O.CON.KARX.FL.W.0036.000000T0000Z-000000T0000Z/
/PTNM5.2.ER.080609T0000Z.080609T1300Z.000000T0000Z.NO/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH ROOT RIVER AT PRESTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1 PM MONDAY THE STAGE WAS ESTIMATED AT 938.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 937.0 FEET.

$$

MNC045-055-100505-
/O.CON.KARX.FL.W.0035.000000T0000Z-080610T2000Z/
/LNSM5.1.ER.080609T0444Z.080609T0815Z.080610T0800Z.NO/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH ROOT RIVER AT LANESBORO.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1 PM MONDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW MORNING.
* AT 14.0 FEET...THE RIVER MAY BEGIN TO THREATEN THE FLAT AREA AT  
  THIS LEVEL AND THE BALLFIELD WILL BEGIN TO EXPERIENCE SOME 
  FLOODING. 
* AT 12.0 FEET...THE RIVER BEGINS TO OVERFLOW THE LEFT BANK 
  DOWNSTREAM FROM THE FOOT BRIDGE WHERE THE GAGE IS LOCATED.  

$$

MNC055-100505-
/O.CON.KARX.FL.W.0024.000000T0000Z-080612T1000Z/
/HOUM5.1.ER.080609T2100Z.080610T0600Z.080611T2200Z.NO/
206 PM CDT MON JUN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1 PM MONDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO CREST NEAR 16.0 FEET BY TONIGHT JUST AFTER MIDNIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$
000 
WGUS83 KARX 100946
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
446 AM CDT TUE JUN 10 2008

...THE FLOOD WARNING CONTINUES FOR...

  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
 
  SOUTH BRANCH ROOT RIVER AT PRESTON AFFECTING FILLMORE AND HOUSTON 
  COUNTIES 
 
...MODERATE AND FLOODING IS OCCURRING...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC045-055-101946-
/O.CON.KARX.FL.W.0036.000000T0000Z-000000T0000Z/
/PTNM5.2.ER.080609T0000Z.080609T1300Z.000000T0000Z.NO/
446 AM CDT TUE JUN 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH ROOT RIVER AT PRESTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9 AM MONDAY THE STAGE WAS 939.4 FEET. 
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 937.0 FEET.

$$

MNC055-101946-
/O.CON.KARX.FL.W.0024.000000T0000Z-080611T1630Z/
/HOUM5.1.ER.080609T2230Z.080610T1200Z.080611T0430Z.NO/
446 AM CDT TUE JUN 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2 AM TUESDAY THE STAGE WAS 15.8 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS 
  EVENING.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$
000 
WGUS83 KARX 101341
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 AM CDT TUE JUN 10 2008
 

...THE FLOOD WARNING IS CANCELLED FOR...
 
  SOUTH BRANCH ROOT RIVER AT PRESTON AFFECTING FILLMORE AND HOUSTON 
  COUNTIES
 

.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.


THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC045-055-101411-
/O.CAN.KARX.FL.W.0036.000000T0000Z-080610T1341Z/
/PTNM5.2.ER.080609T0000Z.080609T1300Z.080609T2240Z.NO/
841 AM CDT TUE JUN 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH BRANCH ROOT RIVER AT PRESTON.
* AT 08 AM TUESDAY THE STAGE WAS 932.8 FEET. 
* FLOOD STAGE IS 937.0 FEET. 
* THE RIVER LEVELS WILL CONTINUE TO RECEDE IN THE FOLLOWING DAYS.

$$

BROOKS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 9, 3:33 AM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jun 9, 3:33 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
333 AM CDT MON JUN 9 2008

.SHORT TERM...THROUGH WEDNESDAY

MAIN FORECAST CONCERNS ARE WITH THE RAIN CHANCES FOR TUESDAY
THROUGH WEDNESDAY.

SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WEAK AREA OF LOW
PRESSURE OVER THE WESTERN UPPER PENINSULA OF MICHIGAN WITH A COLD
FRONT TRAILING SOUTHWEST THROUGH THE FORECAST AREA INTO OKLAHOMA.
LOCAL AND REGIONAL RADARS STILL SHOWING A LITTLE BIT OF ACTIVITY
AHEAD OF THE FRONT FROM EASTERN WISCONSIN WELL TO THE SOUTH.

THE UPPER LEVEL LOW OVER THE NORTHERN PLAINS WILL GRADUALLY WEAKEN
THROUGH THE DAY TODAY BECOMING AN OPEN WAVE AND LIFTING INTO
SOUTHWEST ONTARIO. THIS WILL ALLOW THE COLD FRONT TO FINALLY PUSH
THROUGH THE FORECAST AREA AND AS THE NEXT SHORT WAVE TROUGH COMES
ACROSS THE UPPER MIDWEST ALMOST ALL OF THE CONVECTION WITH IT
SHOULD STAY TO THE SOUTH AND EAST OF THE FORECAST AREA. THE 09.00Z
EASTARW4 DOES SUGGEST THERE COULD STILL BE A FEW SHOWERS THIS
MORNING ACROSS THE FAR SOUTHERN SECTIONS AND WILL MAINTAIN A LOW
END POP FOR THIS POSSIBILITY.

ONLY A SHORT BREAK IN THE RAIN CHANCES FOR TONIGHT AS THE COLD
FRONT PUSHES SOUTH INTO THE OHIO RIVER VALLEY. BY TUESDAY...THE
NEXT WEAK COLD FRONT WILL START TO ADVANCE TOWARD THE AREA FROM
THE NORTH. DESPITE THE UPPER LEVEL LOW LIFTING INTO ONTARIO...THE
LONG WAVE TROUGH WILL REMAIN OVER THE NORTHERN PART OF THE COUNTRY
WHICH WILL ALLOW A COUPLE OF WEAK SHORT WAVE TROUGHS TO CROSS THE
REGION TUESDAY. THE 09.00Z GFS IS SHOWING MODERATE LOW LEVEL
FRONTOGENESIS IN THE 1000-850 MB LAYER AS THE FRONT COMES INTO THE
AREA. DECENT WARM AIR ADVECTION SHOULD OCCUR AHEAD OF THE FRONT
RESULTING IN 3 TO 4 MICROBARS/S OF UPGLIDE ON THE 300K ISENTROPIC
SURFACE. THIS THERMODYNAMIC FORCING COMBINED WITH THE WEAK DYNAMIC
FORCING SHOULD BE ENOUGH TO GENERATE SOME SCATTERED THUNDERSTORMS
ACROSS THE REGION AS ML CAPES REACH ABOUT 1000 J/KG. CAN NOT
TOTALLY RULE OUT A SEVERE STORM OR TWO AS 0-3KM SHEAR VALUES
SHOULD BE 35 TO 40 KNOTS AND 0-6 KM SHEAR WILL BE UP TO 50 KNOTS.

THE LONG WAVE TROUGH WILL FINALLY START TO TRANSITION EAST TUESDAY
NIGHT ALLOWING FOR SOME WEAK HEIGHT RISES. HOWEVER...THE FRONT
WILL BE NEARLY STATIONARY OVER THE AREA SO WILL HAVE TO MAINTAIN
SOME CHANCE POPS. BY WEDNESDAY...THE NEXT UPPER LEVEL LOW WILL
ADVANCE ACROSS THE NORTHERN ROCKIES INTO THE HIGH PLAINS. THIS
WILL KICK OUT A SHORT WAVE TROUGH ACROSS THE REGION. THE WEAK FRONT
IS EXPECTED TO LIFT NORTH AS A WARM FRONT AS A WEAKENING AREA OF
LOW PRESSURE MOVES NORTH FROM NEBRASKA INTO SOUTH DAKOTA AND
WESTERN MINNESOTA. AGAIN...MODERATE TO STRONG LOW LEVEL
FRONTOGENESIS SHOULD BE IN PLACE FROM THE WEAK WARM FRONT AND WITH
THE APPROACHING COLD FRONT. STRONG UPGLIDE IS SHOWN ON THE 300K
ISENTROPIC SURFACE WITH VALUES UP TO 9 MICROBARS/S. MOST OF THE
ACTIVITY IS EXPECTED TO BE BACK ALONG THE COLD FRONT CLOSER TO THE
SURFACE LOW AND TRACK OF THE SHORT WAVE TROUGH. DID REALIGN THE
POP LAYOUT TO SHOW HIGHER VALUES OVER THE WEST CLOSER TO WHERE THE
ACTIVITY IS EXPECTED TO OCCUR. AGAIN...CAN NOT RULE OUT A SEVERE
STORM AS EVIDENCE BY THE SLIGHT RISK ACROSS MINNESOTA BY SPC. THE
INSTABILITY AXIS WILL STAY TO WEST WITH ML CAPES UP TO 1000 J/KG
SHOWN BY THE GFS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA.
0-6 KM SHEAR IS PRETTY IMPRESSIVE FOR WEDNESDAY AFTERNOON WITH THE
GFS SHOWING UP TO 60 KNOTS WHICH WILL BE SUPPORTIVE OF SUPER CELL
DEVELOPMENT.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

THE 09.00Z ECMWF AND GFS BOTH INDICATE THE FRONT WILL PUSH SLOWLY EAST
ACROSS THE FORECAST AREA KEEPING A CHANCE OF RAIN GOING FROM
WEDNESDAY NIGHT INTO FRIDAY. BOTH MODELS ARE SUGGESTING THERE WILL
BE POTENTIAL FOR ADDITIONAL HEAVY RAINS WITH THIS SLOW MOVING
FRONT AND THE NEED FOR MORE FLOOD WATCHES MAY BECOME NECESSARY IF
THESE TRENDS CONTINUE. A WEAK SECONDARY COLD FRONT SHOULD DROP INTO THE
GREAT LAKES REGION FOR A RENEWED CHANCE OF MORE RAIN FOR SATURDAY
INTO SUNDAY.

&&

.AVIATION...

A COLD FRONT WILL MOVE EAST ACROSS WISCONSIN THIS MORNING. THIS WILL
END THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH A
LIGHT WIND GRADIENT AND A MOIST BOUNDARY LAYER...IFR CEILINGS AND
FOG CURRENTLY EXIST ACROSS WESTERN WISCONSIN. AS THE WINDS BECOME
MORE WESTERLY THIS MORNING...THE FOG AND LOW CEILINGS WILL DISSIPATE.
FOR THIS AFTERNOON AND TONIGHT...THE WEATHER LOOKS TO BE GENERALLY
QUIET WITH VFR CONDITIONS. THE ONLY EXCEPTION MAY BE IN THE RIVER
VALLEYS WHERE SOME FOG MAY DEVELOP AFTER 10.06Z.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...04
AVIATION...BOYNE
Hazardous weather outlook, Jun 9, 5:57 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
557 AM CDT MON JUN 9 2008

IAZ008>011-018-019-029-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-054-101100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-DODGE-FAYETTE-
FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-
WINONA-
557 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND WESTERN IN CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT TO RECORD FLOODING WILL CONTINUE ALONG SOME AREA RIVERS
AND STREAMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WEAK COLD FRONT WILL MOVE INTO THE AREA AND WILL BRING MORE
SCATTERED THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. THERE
IS A CHANCE THAT SOME OF THESE STORMS COULD PRODUCE SOME SEVERE
WEATHER TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

A STRONGER COLD FRONT WILL ADVANCE TOWARD THE AREA BRINGING MORE
SCATTERED THUNDERSTORMS TO THE REGION WEDNESDAY AND WEDNESDAY NIGHT.
AGAIN THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO PRODUCE
SOME SEVERE WEATHER DURING THE AFTERNOON AND EVENING WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREATS.

THE COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION KEEPING
THUNDERSTORMS CHANCES GOING THURSDAY THROUGH FRIDAY. WITH THE SLOW
MOVEMENT OF THE FRONT...THERE WILL BE POTENTIAL FOR ADDITIONAL
HEAVY RAINS WHICH COULD AGGRAVATE EXISTING FLOODING OR PRODUCE NEW
FLOODING.

YET ANOTHER COLD FRONT WILL BRING MORE THUNDERSTORM CHANCES FOR
SATURDAY INTO SUNDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING AND
AGAIN WEDNESDAY AFTERNOON AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ030-WIZ055-061-101100-
CLAYTON-GRANT-RICHLAND-
557 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD MOVE ACROSS THE REGION TODAY AS A COLD
FRONT MOVES AWAY FROM THE AREA. NO SEVERE WEATHER IS EXPECTED WITH
THESE STORMS. SIGNIFICANT TO RECORD FLOODING WILL CONTINUE ALONG SOME
AREA RIVERS AND STREAMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WEAK COLD FRONT WILL MOVE INTO THE AREA AND WILL BRING MORE
SCATTERED THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. THERE
IS A CHANCE THAT SOME OF THESE STORMS COULD PRODUCE SOME SEVERE
WEATHER TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

A STRONGER COLD FRONT WILL ADVANCE TOWARD THE AREA BRINGING MORE
SCATTERED THUNDERSTORMS TO THE REGION WEDNESDAY AND WEDNESDAY NIGHT.
AGAIN THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO PRODUCE
SOME SEVERE WEATHER DURING THE AFTERNOON AND EVENING WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREATS.

THE COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION KEEPING
THUNDERSTORMS CHANCES GOING THURSDAY THROUGH FRIDAY. WITH THE SLOW
MOVEMENT OF THE FRONT...THERE WILL BE POTENTIAL FOR ADDITIONAL
HEAVY RAINS WHICH COULD AGGRAVATE EXISTING FLOODING OR PRODUCE NEW
FLOODING.

YET ANOTHER COLD FRONT WILL BRING MORE THUNDERSTORM CHANCES FOR
SATURDAY INTO SUNDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING AND
AGAIN WEDNESDAY AFTERNOON AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:42 AM CDTRiver Flood WarningARXFillmore, Houston21 hr

Nearby

River Flood Warnings in Minnesota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.